Flood, Hendricks
- When
- September 1, 8:50 PM EST to September 4, 1:43 PM EST
- Where
- Hendricks forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.770, -86.510 (the zone’s center; the record gives no point)
6 to 8 inches of rain fell over the Labor Day weekend causing flooding along Mill Creek. 62 feet.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
6 to 8 inches of rain fell over the Labor Day weekend causing flooding along Mill Creek. Cataract crested at 17.62 feet. Flood stage is 15 feet.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Sep 1, 3:10 PM EST, 5 hours 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
310 PM EST MON SEP 1 2003
RECORD RAINFALL HAS OCCURRED ACROSS CENTRAL INDIANA TODAY WITH SOME
AREAS RECEIVING OVER 7 INCHES. OBVIOUSLY CONTINUED FLOODING WILL BE
THE MAIN PROBLEM NEXT FEW DAYS. THUNDERSTORMS ARE NOW DEVELOPING IN
THE WARM SECTOR SOUTH OF FNT AND AS THIS INCREASES...RAINFALL
FARTHER NORTH WILL GRADUALLY DECREASE. ALL MODELS INDICATE THIS
SOUTHWARD SHIFT OF PRECIPITATION TO OUR SOUTHERN FORECAST AREA
OVERNIGHT. WILL CONTINUE FFA ALL AREAS TONIGHT BUT WILL END IT IN
THE FAR N AND NW BY MIDNIGHT. WILL NOT MAKE ANY CHANGE TO FFA
CENTRAL AND WILL EXTEND FLOOD WATCH IN THE SOUTH TO INCLUDE MUCH OF
TUESDAY AS MODELS KEEP HEAVY RAIN OCCURRING THERE ON TUESDAY.
SOME DIFFERENCES BETWEEN MODELS LATE TUESDAY NIGHT AND WEDNESDAY AS
S/W AND ASSOCIATED LOW PRES MOVS INTO OHIO VLY. ETA SPREADS RAIN
OVER MOST OF OUR AREA BY WEDNESDAY WHILE GFS KEEPS EVERYTHING DOWN
SOUTH. FOR NOW WILL GO IN BETWEEN MODEL SOLUTION AND BRING SOME
RAINFALL BACK NORTHWARD ACROSS OUR FORECAST AREA BUT NOT AS MUCH AS
ETA. ONLY MINOR CHANGES MADE TO MET MAV TEMPS.
.IND...FFA ALL AREAS THIS EVENING.
FFA ALL AREAS BUT FAR NORTH REST OF TONIGHT.
FFA SOUTHERN HALF OF FORECAST AREA ON TUESDAY.
JEHINZ021-028>031-035>049-051>057-060>065-067>072-021100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 418 AM EST MON SEP 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT WITH HEAVY RAIN AND FLOODING POSSIBLE. SEVERE THUNDERSTORMS WITH DAMAGING WINDS...HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE THROUGH THIS EVENING MAINLY ALONG AND SOUTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY...TUESDAY NIGHT AND WEDNESDAY. SEVERE STORMS ARE NOT EXPECTED AS OF THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECCESSARY TODAY AND THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL... HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE) KOCH
INZ053>057-060>065-067>072-020100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 554 PM EST MON SEP 1 2003 SEVERE THUNDERSTORM WATCH #914 HAS BEEN REMOVED FROM THE FOLLOWING AREAS...RUSH...SHELBY...JOHNSON...MORGAN...OWEN...DECATUR... BARTHOLOMEW...BROWN...MONROE...SULLIVAN...GREENE AND KNOX. SEVERE THUNDERSTORM WATCH #914 REMAINS IN EFFECT UNTIL 800 PM FOR...JENNINGS...JACKSON...LAWRENCE...MARTIN AND DAVIESS COUNTIES. JAS
INZ068>072-012345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 628 PM EST MON SEP 1 2003 SEVERE THUNDERSTORM WATCH #914 HAS BEEN CANCELLED FOR...JENNINGS... JACKSON...LAWRENCE...MARTIN AND DAVIESS COUNTIES. JAS
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336910, 5336911, 5336912.